Louisiana, 2003

Flash Flood in Louisiana, June 11, 2003

June 11, 2003 · NWS LIX · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$125,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 11, 2:50 AM CST, 2 hours 40 minutes earlier.

Area forecast discussion, Jun 11, 2:50 AM CST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
350 AM CDT WED JUN 11 2003

RADAR IS LIGHTING UP LIKE A CHRISTMAS TREE OVER SOUTH CENTRAL LA
COASTAL PARISHES. EFFECTS OF RATHER STRONG SHORTWAVE TROUGH FOR THIS
TIME OF YEAR...STRONG UPPER DIVERGENCE...NEAR 2 INCH PRECIPITABLE
WATER...AND COASTAL SURFACE MOISTURE FLUX CONVERGENCE WILL ALL MAKE
THIS WELL ADVERTISED WET TRANSITION DAY COME TO FRUITION. WILL
BASICALLY FOLLOW THE TRENDS OF THE LATEST GFS AND MAV GUIDANCE. THIS
MEANS LIKELY CHANCES OF RAIN TODAY...ALTHOUGH POSSIBLE MCS
DEVELOPMENT COULD MEAN 80 TO 100 PERCENT COVERAGE IN SOME AREAS.
WILL GO WITH 60 TO 70 PERCENT POPS TODAY. ALTHOUGH THE BETTER CHANCE
OF SEVERE THUNDERSTORMS WILL BE NORTH OF THE FORECAST AREA
TODAY...THERE MAY BE NUMEROUS STRONG AND A FEW SEVERE THUNDERSTORMS
IN OUR AREA TODAY GIVEN THE STRONG DYNAMICS FOR THIS TIME OF YEAR.
ONLY COMPLICATING FACTOR IS EARLY START OF CONVECTION COULD HOLD
TEMPERATURES AND RESULTANT INSTABILITY DOWN SOMEWHAT. AT LEAST THE
BRIEF EXCESSIVE HEAT SPELL WILL TAKE A BREAK FOR THE NEXT SEVERAL
DAYS. QPF AMOUNTS OF .25 TO .50 INCHES WITH ISOLATED ONE TO TWO INCH
TOTALS ARE EXPECTED TODAY.

CONTINUED MINOR DISTURBANCES IN THE WEST-SOUTHWEST FLOW ALOFT
COMBINED WITH CONTINUED MOIST VERTICAL PROFILES WILL KEEP DECENT
CHANCES OF SHOWERS AND THUNDERSTORMS IN THE FORECAST THURSDAY AND
FRIDAY ALTHOUGH SOME DRIER AIR IN THE MID LEVELS COULD KNOCK DOWN
POPS A BIT ON FRIDAY. WILL KEEP THE EXTENDED AS IS EXCEPT WILL
INCREASE WORDING FROM SLIGHT CHANCE TO CHANCE SATURDAY AND SUNDAY IN
THE NORTHERN ZONES. PATTERN BASICALLY REMAINS ABOUT THE SAME FROM
FRIDAY INTO EARLY NEXT WEEK.

PRELIMINARY NUMBERS FOLLOW:

MCB 87/73/88/72 7252  BTR 89/75/88/74 6252
MSY 90/77/89/76 6242  GPT 86/77/87/76 6342

.NEW...NONE
LA...NONE.
MS...NONE.

22
Hazardous weather outlook, Jun 11, 5:15 AM CST, 15 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-111600-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
615 AM CDT WED JUN 11 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND
EXTREME SOUTHWEST AND COASTAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

...THUNDERSTORMS...

SCATTERED TO NUMEROUS THUNDERSTORMS WILL SPREAD ACROSS EAST CENTRAL
AND SOUTHEAST LOUISIANA AND EXTREME SOUTH MISSISSIPPI TODAY. SEVERAL
STRONG THUNDERSTORMS...PRODUCING STRONG WIND GUSTS TO 40 MPH...
FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINFALL AMOUNTS OF ONE TO
TWO INCHES IN AN HOUR OR LESS...ARE EXPECTED TODAY. ISOLATED
THUNDERSTORMS COULD BRIEFLY REACH SEVERE LIMITS AND PRODUCE DAMAGING
WINDS AND HAIL. A STRONG UPPER LEVEL DISTURBANCE FOR THIS TIME OF
YEAR...IN CONJUNCTION WITH A VERY MOIST AND UNSTABLE ATMOSPHERE...
WILL CAUSE THE INCREASED THUNDERSTORM ACTIVITY TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY. THERE IS A SLIGHT
CHANCE OF SEVERE THUNDERSTORMS OVER MUCH OF THE AREA ON THURSDAY
INTO FRIDAY AS UPPER LEVEL DISTURBANCES MOVE ACROSS THE LOWER
MISSISSIPPI VALLEY.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME DUE TO THE EXPECTED ISOLATED NATURE OF
SEVERE THUNDERSTORMS.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Assumption

When
June 11, 5:30 AM CST to 11:00 AM CST
Where
Assumption County, 7 mi W of Paincourtville
Property damage
$125,000
Reported by
EMERGENCY MANAGER
Coordinates
29.901, -91.063 (the zone’s center; the record gives no point)

Heavy rainfall of 6 to 8 inches in a short period of time caused the flooding of 50 homes, 5 businesses and one governmental building around Pierre Part.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2003Every state in 2003This day in weather historyWarnings in Louisiana, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5367156.